Mississippi, 2001

Hail and Damaging Winds in Mississippi, June 4, 2001

June 4, 2001 · NWS JAN · 21 events in 18 counties and zones

18 thunderstorm wind, 3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$154,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 4, 11:00 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 4, 11:00 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT MON JUN 4 2001

UPDATED FORECAST TO RAISE POPS IN ALL AREAS. 88D HAS SHOWN INCREASING
COVERAGE FOR THE LAST HOURS. EVERYTHING BELSE LOOKS TO BE ON TRACK
AND WILL NOT CHANGE CLOUDINESS OR TEMPS.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

32

In the hours before

Special weather statement, Jun 4, 10:01 AM CST, 2 hours 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT MON JUN 04 2001

...THUNDERSTORMS...
WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED
ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND IN
MUCH OF MISSISSIPPI THROUGH TONIGHT. THE BEST COVERAGE OF
THUNDERSTORMS WILL GENERALLY BE SOUTH OF A BASTROP...LOUISIANA
TO JACKSON TO MERIDIAN LINE. ALTHOUGH AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON HOURS...SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

THE AIRMASS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY CONTINUES
TO BE WARM AND UNSTABLE AS LOW LEVEL SOUTHERLY FLOW PUSHES HUMID
GULF AIR INTO THE REGION.  AFTERNOON AND EVENING THUNDERSTORMS
SHOULD PROVIDE RAINFALL TO MANY LOCATIONS IN THE REGION...
ESPECIALLY IN NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH
MISSISSIPPI. THE AFTERNOON ACTIVITY IN SOUTH MISSISSIPPI SHOULD BE
ENHANCED BY THE SEA BREEZE WHICH SHOULD MOVE MANY MILES INLAND IN
THE SOUTHERLY LOW LEVEL WIND FLOW.

THE THUNDERSTORM ACTIVITY MAY PRODUCE FREQUENT LIGHTNING...HEAVY
RAIN...AND SMALL HAIL. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO
STAY BELOW SEVERE LIMITS.

...NON PRECIPITATION...
BREEZY CONDITIONS WILL EXIST OVER MUCH OF CENTRAL AND SOUTH
MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST
LOUISIANA. WINDS OF 15 TO 25 MPH CAN BE EXPECTED OVER AREAS MAINLY
SOUTH AND WEST OF A LINE FROM GREENWOOD TO JACKSON TO LAUREL.
BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES AS GUSTY SOUTHWEST
WINDS CAN MAKE WATERS CHOPPY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Covington

When
June 4, 12:16 PM CST
Where
Covington County, 2 mi S of Seminary
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
33.483, -89.733

A few trees were blown down onto Highway 49.

Thunderstorm Wind, Warren

When
June 4, 12:30 PM CST
Where
Warren County, Vicksburg
Property damage
$55,000
Reported by
NEWSPAPER
Coordinates
31.583, -90.450

Many trees and power lines were blown down in the city of Vicksburg. The worst damage occurred when two large trees fell onto a house and flattened much of the house.

Hail, Rankin

When
June 4, 12:35 PM CST
Where
Rankin County, Brandon
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.333, -89.750

The roofs of several cars and buildings sustained minor damage from quarter size hail.

Thunderstorm Wind, Copiah

When
June 4, 12:40 PM CST
Where
Copiah County, Crystal Spgs
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.283, -89.417

A few trees were blown down along Sumrall Road.

Thunderstorm Wind, Hinds

When
June 4, 1:00 PM CST to 1:10 PM CST
Where
Hinds County, Terry
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
33.117, -90.017

A number of trees and large limbs were blown down from Terry to Jackson, including several large limbs at the governor's mansion in Jackson. The roof of a business on Robinson Road in Jackson sustained significant damage from the wind.

Thunderstorm Wind, Madison

When
June 4, 1:10 PM CST to 1:15 PM CST
Where
Madison County, Ridgeland
Property damage
$12,000
Reported by
NEWSPAPER
Coordinates
31.217, -89.500

A large billboard was blown down onto a restaurant on County Line Road. Many large limbs and a few trees and power lines were blown down in portions of Ridgeland and Madison.

Thunderstorm Wind, Clarke

When
June 4, 1:30 PM CST
Where
Clarke County, Countywide
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.250, -89.833

Several trees were blown down in various portions of the county.

Thunderstorm Wind, Lauderdale

When
June 4, 1:40 PM CST to 2:00 PM CST
Where
Lauderdale County, Countywide
Property damage
$12,000
Reported by
NEWSPAPER
Coordinates
32.350, -90.883

Several large limbs and a few trees were blown down, mainly in eastern and southern portions of the county. One large tree fell on a house and caused significant damage to the house.

Hail, Lauderdale

When
June 4, 1:40 PM CST
Where
Lauderdale County, 1 mi W of Meehan
Measured
0.75 in hail
Reported by
NEWSPAPER
Coordinates
33.133, -89.167

Thunderstorm Wind, Newton

When
June 4, 2:00 PM CST
Where
Newton County, 1 mi E of Chunky
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
31.517, -89.500

Several trees and large limbs were blown down along Highway 80 near the Lauderdale County border.

Thunderstorm Wind, Attala

When
June 4, 2:15 PM CST
Where
Attala County, 3 mi E of Possumneck
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
32.100, -90.300

Several trees were blown down.

Thunderstorm Wind, Leake

When
June 4, 2:15 PM CST to 2:20 PM CST
Where
Leake County, Countywide
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
32.267, -89.983

Numerous trees were blown down around the county. The greatest damage occurred in the Carthage area. There were also many trees and downed power lines along Highway 43 near Thomastown. One home in Carthage sustained minor roof damage when a large oak tree blew over and the upper limbs of the tree fell onto the roof.

Hail, Lincoln

When
June 4, 2:30 PM CST
Where
Lincoln County, Brookhaven
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.983, -90.367

Thunderstorm Wind, Lincoln

When
June 4, 2:30 PM CST
Where
Lincoln County, Brookhaven
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
32.433, -90.133

Several trees and large limbs were blown down.

Thunderstorm Wind, Holmes

When
June 4, 2:45 PM CST
Where
Holmes County, 2 mi E of Lexington
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.400, -88.650

Several trees were blown down along Highway 12.

Thunderstorm Wind, Montgomery

When
June 4, 2:55 PM CST
Where
Montgomery County, Winona
Property damage
$12,000
Reported by
LAW ENFORCEMENT
Coordinates
32.033, -88.667

Several trees and power lines were blown down. One tree fell on a house and caused damage. Another tree damaged a car.

Thunderstorm Wind, Winston

When
June 4, 3:00 PM CST
Where
Winston County, 7 mi W of Louisville
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.583, -90.450

A few trees were blown down.

Thunderstorm Wind, Carroll

When
June 4, 3:00 PM CST
Where
Carroll County, Vaiden
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.333, -88.883

A few trees and large limbs were blown down along county roads in the Vaiden area.

Thunderstorm Wind, Lamar

When
June 4, 4:00 PM CST to 4:10 PM CST
Where
Lamar County, Oak Grove
Property damage
$18,000
Reported by
EMERGENCY MANAGER
Coordinates
32.317, -88.917

A mobile home sustained significant damage when it was blown over. Several trees were blown down.

Thunderstorm Wind, Lamar

When
June 4, 5:05 PM CST to 5:25 PM CST
Where
Lamar County, Countywide
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
33.150, -89.700

Several trees were blown down.

Thunderstorm Wind, Marion

When
June 4, 5:20 PM CST
Where
Marion County, Columbia
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
32.717, -89.517

Several trees and power lines were blown down in and around Columbia. An unoccupied parked car sustained damage when a light pole was snapped by the wind and landed on the car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250171, 5250169, 5250173, 5250174, 5250172, 5250175, 5250176, 5250177, 5250178, 5250179, 5250180, 5250181, 5250403, 5250404, 5250406, 5250405, 5250170, 5250407, 5250408, 5250409, 5250491.